MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-CABLE, MONOPOLAR; HF-CABLES

OLYMPUS WINTER & IBE GMBH HF-CABLE, MONOPOLAR; HF-CABLES
Model Number A0358
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during an unspecified therapeutic procedure the hf cable broke.No further information was provided but the intended procedure was completed using another similar device and there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
Device evaluation: the suspect medical device was not returned to the manufacturer for evaluation/investigation but to olympus medical system corporation (omsc), japan (returned to omsc on 2022/06/01).The evaluation at omsc confirmed that the hf-cable is broken and is melted at the broken section.Age-related wear and tear in connection with a repeated tensile/bending load most likely caused single or all wires inside the cable to break.When the hf generator is activated, this can result in a voltage flashover in the damaged area.According to the article¿s lot number, the hf cable was manufactured in april 2016.It therefore must be assumed that the hf cable was used longer than the 12 months the cable is designed for.Thus, this event/incident can most likely be attributed to age-related wear and tear in connection with improper handling by the customer and thus to use error.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the hf cable without showing any abnormalities.The case will be closed on olympus side with no further actions.However, the reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
HF-CABLE, MONOPOLAR
Common Device Name
HF-CABLES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
BOWA-ELECTRONIC GMBH & CO. KG
heinrich-hertz-strasse 4¿10
gomaringen
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key14460678
Report Number9610773-2022-00182
Device Sequence Number19975874
Product Code GCJ
UDI-Device Identifier04042761001557
UDI-Public04042761001557
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944201
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA0358
Device Catalogue NumberA0358
Device Lot Number615809
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer07/04/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown